Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Esophagus Dysplasia and back pain management
avatar
gail2767 posted:
I have been on pain meds 7.5 hydrocodone 4 x daily. About 6 months ago I started having issues with food sticking in my esophagus and recently had botox injections, which have helped. Here's my problem, my Gastro Doctor is telling me I HAVE to get off the pain meds, they are what is causing the dysplasia. I can't find any info stating this to be a fact. I've told him I can't function without the meds. My PM Doctor said he has never heard of the meds causing dysplasia only stomach irritation on some people. I don't want to cause the dysplasia to get worse, but I also can't function without the meds to help reduce the pain. Has anyone heard anything about pain meds causing dysplasia, if so is one pain med better than the other?? Thank you for any info.
Reply
 
avatar
annette030 responded:
Ask your gastro doc for links to show the connection, or specific articles that will tell you more about it.

Unfortunately, you are the only one with side effects from the drugs so you may be the one to decide if it is just a matter of lowering the dose, or if you must get off the meds altogether. Are there other delivery systems that might not give you the adverse effects?

I have not heard about dyplasia caused by pain meds, but that does not mean it is impossible.

Do more research on your own.

Take care, Annette


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Coping Technic: Rhythm
Often the treasured Holiday Music by the time the Holiday arrives is 4 ME considered a headache...some how there is always someone in MY ... More
Was this Helpful?
1 of 5 found this helpful

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.